Document Detail


Pityriasis Rosea-like eruption associated with Clozapine: a case report.
MedLine Citation:
PMID:  22516218     Owner:  NLM     Status:  Publisher    
Abstract/OtherAbstract:
Adverse cutaneous drug reactions (ACDRs) are common in clinical practice and occur in about 5% of antipsychotic-treated patients. Most ACDRs are benign, but a small percentage of them are serious and life threatening. Pityriasis rosea (PR)-like eruption is a common cutaneous adverse reaction related to many drugs. Clozapine, a complex neurotransmitter receptor-binding in antipsychotic agent, is usually used for treatment-resistant schizophrenia. Clozapine-related ACDRs have been reported frequently, but clozapine-induced PR-like eruption has been reported once in the literature. We report a 54-year-old male patient with chronic schizophrenia who had received clozapine for 28 days and developed generalized skin rashes, high fever, and elevated values in liver function tests. His clozapine was immediately discontinued. He received acute managements with steroid and antihistamine, and his symptoms were relieved after treatment. This case report can be used to remind clinicians of keeping in mind the potential of clozapine-associated ACDRs.
Authors:
Ya-Wen Lai; Che-Yi Chou; Winston W Shen; Mong-Liang Lu
Related Documents :
20155698 - Laryngeal lipoma associated with diffuse lipomatosis: case report and literature review.
15880878 - Primary mesenteric lipoma causing closed loop bowel obstruction: a case report.
17705728 - A novel technique for the treatment of a symptomatic giant colonic lipoma.
10115758 - Study on quality assessment of neonatal tetanus cases admitted in the infectious diseas...
7205898 - Incidence of duchenne muscular dystrophy in new south wales and australian capital terr...
9764458 - Metastasis from renal cell carcinoma to the cervix uteri.
Publication Detail:
Type:  JOURNAL ARTICLE     Date:  2012-4-18
Journal Detail:
Title:  General hospital psychiatry     Volume:  -     ISSN:  1873-7714     ISO Abbreviation:  -     Publication Date:  2012 Apr 
Date Detail:
Created Date:  2012-4-20     Completed Date:  -     Revised Date:  -    
Medline Journal Info:
Nlm Unique ID:  7905527     Medline TA:  Gen Hosp Psychiatry     Country:  -    
Other Details:
Languages:  ENG     Pagination:  -     Citation Subset:  -    
Copyright Information:
Copyright © 2012 Elsevier Inc. All rights reserved.
Affiliation:
Department of Psychiatry, Taipei Medical University-Wan Fang Medical Center and School of Medicine, Taipei Medical University, Taipei, Taiwan.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Clozapine-induced stuttering: a case report and analysis of similar case reports in the literature.
Next Document:  Symptom profile of delirium in children and adolescent-does it differ from adults and elderly?